MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENATUR XPT TOXOPLASMA G (TOXO G); TOXOPLASMA GONDII IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENATUR XPT TOXOPLASMA G (TOXO G); TOXOPLASMA GONDII IMMUNOASSAY
Model Number N/A
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens filed initial mdr 1219913-2020-00337 on october 4, 2020.Correction from 11/15/2020: although the event (false positive results) has not changed, the information provided (date of event) and (relevant tests/laboratory data) and (suspect medical device) of initial mdr 1219913-2020-00337 is being updated based on updated information provided in the complaint on 11/15/2020.Please reference this supplemental report for the updated information.Additional information from 11/15/2020: the customer performed hbt and nabt testing.Siemens reviewed the results.From the data provided ,it seems that the value dropped post hbt/nabt testing, but still recovered reactive.There could be some interferent causing the false reactive results to this patient.Siemens has requested additional information to continue investigation.Mdr 1219913-2020-00336 was filed for the discordant reactive result obtained on sample (b)(4) using lot 259.Mdr 1219913-2020-00338 was filed for the discordant reactive result obtained on sample (b)(4) using lot 259.
 
Additional Manufacturer Narrative
Siemens filed initial mdr 1219913-2020-00337 on october 14, 2020 and mdr 1219913-2020-00337 supplemental 1 report on december 10, 2020.Additional information - 12/29/2020 siemens has concluded the investigation for false positive results on different samples from the same patient using advia centaur xp toxoplasma igg (toxo g) compared to the non-reactive result obtained with alternate test methods.The patient was also tested for toxoplasma igm and resulted non-reactive.Siemens reviewed the customer's calibration data and it was comparable to internal release data.Quality control recovered within ranges.Sample handling was in accordance with advia centaur xp toxo g instructions for use (ifu).Siemens retrieved siemens analytics service (sas) patient data from february 2019 to june 2020 that included toxo g lots 246-261, and lot 259 recovered similarly for interpretation of result rates with the previous lots.Siemens initiated an internal study that included atellica im (aim) toxo g lots 252, 258, 260 and 262, fifty (50) normal patient samples from siemens and fifty (50) patient samples from (b)(6).The patient samples from (b)(6) for the internal study were purchased by siemens from an approved supplier and (b)(6) acquisition company (b)(6)).Aim toxo g lot 252 is the same as advia centaur systems toxo g lot 253, aim lot 258 is the same as advia centaur systems lot 259, aim lot 260 is the same as advia centaur systems lot 261 and aim lot 262 is the same as advia centaur systems lot 263.The reagent components are the same, hence a similar trend in the aim study results is expected to be produced with advia centaur systems lots.All samples were tested in replicates of 3 (n=3) and the final interpretation was the same for all patient samples across all reagent lots, with the exception of 1 manufacturing sample.The customer treated the sample with heterophilic blocking tube (hbt) and non-specific antibody blocking tube (nabt).The toxo g values were lower, but still recovered reactive.Based on the available information, the reproducible false reactive advia centaur xp toxo g results are not specific to a reagent lot or sample/draw.It seems that some type of interferent specific to this patient could be the cause.The total number of negative samples the customer has tested with advia centaur xp toxo g lot 259 and/or 261 were not provided, therefore the specificity could not be calculated.Based on the investigation results, advia centaur xp toxoplasma igg is performing as intended and a product performance issue has not been identified.Customer is operational.No further evaluation of the device is required.The type of investigation, investigation findings and conclusion codes have been updated to reflect the investigation results.Mdr 1219913-2020-00336 supplemental 2 report was filed for the discordant reactive result obtained on sample (b)(4) using lot 259.Mdr 1219913-2020-00338 supplemental 2 report was filed for the discordant reactive result obtained on sample (b)(4) using lot 259.
 
Additional Manufacturer Narrative
Siemens healthcare diagnostics is investigating.The system calibrations and quality control results were valid.The toxo g instructions for use states in the limitations section: "in geographic regions that have an apparent low prevalence of toxoplasma igg in asymptomatic populations, the positive predictive value of any assay is reduced due to the increased possibility that a positive result is actually falsely positive.As with all in vitro diagnostic assays, each laboratory should determine its own reference range(s) for the diagnostic evaluation of patient results." mdr 1219913-2020-00336 was filed for the discordant reactive result obtained on sample (b)(6) using lot 259.Mdr 1219913-2020-00338 was filed for the discordant reactive result obtained on sample (b)(6) using lot 263.
 
Event or Problem Description
A customer obtained reactive (positive) results on two samples from the same patient using the advia centaur xp toxoplasma g (toxo g) assay.These results were considered discordant compared to the non-reactive (negative) results obtained when the samples were tested using alternate methods.The first patient sample was sent to an alternate laboratory and processed on an alternate method; a negative result was obtained.The second sample was also sent out and processed on an alternate method; a negative result was obtained.The postive advia centaur xp toxo g results were reported to the physician and not questioned.It is unknown if a corrected report was issued to the physician.There is no indication that patient treatment was prescribed, delayed or altered.There was no report of adverse health consequences due to the false positive toxo g results.

Brand Name
ADVIA CENATUR XPT TOXOPLASMA G (TOXO G)
Common Device Name
TOXOPLASMA GONDII IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key10677642
Report Number1219913-2020-00337
Device Sequence Number14233998
Product Code LGD
UDI-Device Identifier00630414208459
UDI-Public00630414208459
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K102681
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/14/2021
Device Model NumberN/A
Device Catalogue Number10310321
Device Lot Number261
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/22/2020
Supplement Date Received by Manufacturer11/15/2020
12/29/2020
Initial Report FDA Received Date10/14/2020
Supplement Report FDA Received Date12/10/2020
01/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age29 YR